Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 105, NWS Austin/San Antonio, TX

November 20, 2025Edwards County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Nov 20, 2025, 11:47 AM CST for Edwards County, Texas. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 20, 2025, 11:47 AM CST (17:47 UTC)
Expired
Nov 20, 2025, 6:00 PM CST
In force
6 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Edwards County, TX

The radar

The Laughlin AFB radar (KDFX), 76 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 20, 3:52 PM CSTFLASH FLOOD12 N Kickapoo Cavern St, TXEmergency Manager and TxDOT reports 3-4 feet of water over RM 674 and impassable.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 245 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 5.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2025-11-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1827 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2025-11-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1827 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
1.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted.

334 
WGUS54 KEWX 201747
FFWEWX
TXC137-202100-
/O.NEW.KEWX.FF.W.0105.251120T1747Z-251120T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
1147 AM CST Thu Nov 20 2025

The National Weather Service in Austin/San Antonio has issued a

* Flash Flood Warning for...
  Western Edwards County in south central Texas...

* Until 300 PM CST.

* At 1147 AM CST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Carta Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 2962 10070 2970 10070 2973 10070 2978 10070
      3029 10049 3029 10038 3029 10034 3029 10015
      3028 10016 2963 10048 2962 10069

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

MM
4 follow-up statements
185 
WGUS74 KEWX 201903
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
103 PM CST Thu Nov 20 2025

TXC137-202100-
/O.CON.KEWX.FF.W.0105.000000T0000Z-251120T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Edwards TX-
103 PM CST Thu Nov 20 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS 
AFTERNOON FOR WESTERN EDWARDS COUNTY...

At 103 PM CST, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 3 inches of rain have 
fallen. Additional rainfall amounts up to 2 inches are possible in 
the warned area. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Carta Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 2962 10070 2970 10070 2973 10070 2978 10070
      3029 10049 3029 10038 3029 10034 3029 10015
      3028 10016 2963 10048 2962 10069

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

MM
908 
WGUS54 KEWX 202015
FFWEWX
TXC137-202200-
/O.EXT.KEWX.FF.W.0105.000000T0000Z-251120T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
215 PM CST Thu Nov 20 2025

The National Weather Service in Austin/San Antonio has extended the

* Flash Flood Warning for...
  Western Edwards County in south central Texas...

* Until 400 PM CST.

* At 215 PM CST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Additional rainfall amounts up to 1 inch are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Carta Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 2962 10070 2970 10070 2973 10070 2978 10070
      3029 10049 3029 10038 3029 10034 3029 10015
      3028 10016 2963 10048 2962 10069

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

MM
765 
WGUS54 KEWX 202149
FFWEWX
TXC137-210000-
/O.EXT.KEWX.FF.W.0105.000000T0000Z-251121T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
349 PM CST Thu Nov 20 2025

The National Weather Service in Austin/San Antonio has extended the

* Flash Flood Warning for...
  Western Edwards County in south central Texas...

* Until 600 PM CST.

* At 349 PM CST, emergency management reported thunderstorms 
  producing heavy rain across the warned area. Between 2 and 4 
  inches of rain have fallen. Flooding impacts will continue, but no 
  additional rainfall is expected. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Emergency management reported.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Carta Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 2962 10070 2970 10070 2973 10070 2978 10070
      3029 10049 3029 10038 3029 10034 3029 10015
      3028 10016 2963 10048 2962 10069

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

27
806 
WGUS74 KEWX 202355
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
555 PM CST Thu Nov 20 2025

TXC137-210005-
/O.EXP.KEWX.FF.W.0105.000000T0000Z-251121T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Edwards TX-
555 PM CST Thu Nov 20 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR 
WESTERN EDWARDS COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed road closures.

A Flood Watch remains in effect until 600 AM CST Friday for a 
portion of south central Texas.

&&

LAT...LON 2962 10070 2970 10070 2973 10070 2978 10070
      3029 10049 3029 10038 3029 10034 3029 10015
      3028 10016 2963 10048 2962 10069

$$

27

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 20, 5:29 AM CST, 6 hours 18 minutes earlier. Its key messages:

  • Flood Watch is now in effect for parts of the Rio Grande, Southern Edwards Plateau, Hill Country, and I-35 Corridor through Friday morning due to the potential for heavy rain and localized flooding.
  • Some strong to isolated severe thunderstorms also possible overnight through Thursday morning, mainly west of the I-35 corridor
  • A line of strong to severe storms is forecast to develop across the Hill Country and I-35 Corridor Thursday afternoon into the evening associated with a dry line/surface trough
  • Another round of heavy rain is possible Sunday afternoon into Monday afternoon. There is some uncertainty for this round. However, medium range and ensemble models suggest the Southern Edwards Plateau, Hill Country, and I-35 Corridor to be impacted the most.
Area forecast discussion, Nov 20, 5:29 AM CST, 6 hours 18 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
529 AM CST Thu Nov 20 2025

...New AVIATION...

.KEY MESSAGES...

- Flood Watch is now in effect for parts of the Rio Grande, Southern
Edwards Plateau, Hill Country, and I-35 Corridor through Friday
morning due to the potential for heavy rain and localized flooding.

- Some strong to isolated severe thunderstorms also possible
overnight through Thursday morning, mainly west of the I-35 corridor

- A line of strong to severe storms is forecast to develop across
the Hill Country and I-35 Corridor Thursday afternoon into the
evening associated with a dry line/surface trough

- Another round of heavy rain is possible Sunday afternoon into
  Monday afternoon. There is some uncertainty for this round.
  However, medium range and ensemble models suggest the Southern
  Edwards Plateau, Hill Country, and I-35 Corridor to be impacted
  the most.

&&

.SHORT TERM...
(Today through Friday)
Issued at 1213 AM CST Thu Nov 20 2025

The heavy rain event is under way as we go through the overnight
period into Thursday morning. Ahead of a dry line/surface trough and
mid to upper level pulses of energy, there is a developing low level
jet spreading increased moisture across the Rio Grande and Southern
Edwards Plateau. As a matter of fact, the 00Z Thu DRT sounding
precipitable water (pwats) value was recorded at 1.72 inches which
is way above the daily max value of 1.46 inches. The latest RAP
sounding data shows pwats going up overnight to 1.82 inches over the
Rio Grande and Southern Edwards Plateau. In addition, the sounding
data suggests for instability to increase for the potential of
strong to severe storms capable of producing large hail and strong
wind gusts. Elevated shear values and hodograph presentation suggest
that an isolated tornado can't be ruled out. As the overnight goes
on and the Thursday morning period arrives, hires models suggest for
training cells over and over the Rio Grande, Southern Edwards
Plateau, and western Hill Country. As above mentioned in the key
messages, a Flood Watch is in effect mainly for areas along and west
of Interstate 35 through Friday morning. Forecast storm rainfall
totals range from 1 to 3 inches with isolated amounts of 6 to 8
inches across the watch area. Outside of the watch area, rainfall
amounts are generally between 0.25 to 1.5 inches. The Weather
Prediction Center highlights parts of the Rio Grande including
Del Rio and areas to the northeast into the Edwards county
including the cities of Rocksprings and Barksdale under a
moderate risk of Excessive Rainfall. It is rare to see this in our
area per local records. Therefore, we urge people to stay weather
aware and to keep checking for weather updates from us and
trusted resources.

As the day progresses, an upper level short wave trough is forecast
to push across the Four Corners region and into the Southern Plains
by this evening. This scenario pushes a line of moderate to heavy
rain and possible embedded strong to severe storms capable of
producing large hail and strong winds. With elevated pwats, we are
expecting pockets of heavy rain that are likely to affect the Hill
Country and I-35 Corridor mid to late afternoon through the evening.

There could be a lull of activity late this evening going into the
overnight hours before a new line of showers and storms pushes
across most of South Central Texas as a cold front moves through the
region. Dry weather conditions are in store from northwest to
southeast mid to late Friday morning into the afternoon hours. A
cooler airmass spreads across South Central Texas with Friday's
highs in the lower to mid 70s across the Southern Edwards Plateau
and Hill Country to lower 80s elsewhere. Very limited shower
activity is forecast for Friday night into Saturday morning with
overnight lows in the 50s over higher elevations and 60s across the
rest of the local area.

&&

.LONG TERM...
(Friday night through Wednesday)
Issued at 1213 AM CST Thu Nov 20 2025

Rain chances return across the Coastal Plains and parts of the Rio
Grande on Saturday afternoon and evening as a warm front pushes
northward into Highway 90. The warm front continues to push to
the north and into the Hill Country overnight through Sunday
morning. In the meantime, an elongated upper level short wave
trough pushes across the Southern Plains including the local area.
At the surface, a Pacific frontal boundary is forecast to push
across South Central Texas between Sunday afternoon and Monday
afternoon. Ahead of the boundary, models suggest for pwats to
increase above normal values, which could result in another heavy
rain event and localized flooding. With the potential of several
inches of rainfall and isolated 6 to 8 inches during the tonight
into Thursday night event, new rainfall amounts greater than
couple of inches could be problematic for some areas of South
Central Texas especially portions of the Southern Edwards Plateau,
Hill Country, and the I-35 Corridor. Models are in better
agreement of the occurrence of this second round, however, more
details to come during future weather packages as there is still
some uncertainly on timing and location.

&&

.AVIATION...
(12Z TAFS)
Issued at 526 AM CST Thu Nov 20 2025

The forecast on the aviation side of things remains quite tricky
as ironing out timing at AUS, SAT, and SSF will be the biggest
challenge with afternoon/evening TSRA/SHRA. For now, have opted to
mostly stick with what was inherited but to move the timeline
forward and shrink the length of prevailing TSRA at the 3 sites.
Otherwise, a very similar forecast from the previous with showers
and thunderstorms this morning at DRT, transitioning east to the
I-35 Corridor by late this afternoon into the evening hours. A
secondary round may form after midnight, but significant
uncertainty exists.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              81  66  81  61 /  50  70  50  20
Austin Bergstrom Intl Airport  83  66  80  61 /  40  60  60  30
New Braunfels Muni Airport     82  66  81  62 /  50  50  50  30
Burnet Muni Airport            76  63  77  55 /  60  80  40  10
Del Rio Intl Airport           76  61  80  58 /  90  20  10  10
Georgetown Muni Airport        80  64  80  58 /  60  80  50  20
Hondo Muni Airport             81  64  80  62 /  50  50  40  30
San Marcos Muni Airport        83  66  82  62 /  40  60  50  30
La Grange - Fayette Regional   84  68  83  63 /  20  30  60  40
San Antonio Intl Airport       82  68  80  65 /  40  50  50  30
Stinson Muni Airport           84  69  82  66 /  40  50  40  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through late tonight for TXZ171>173-183>192-202>206-
217.

&&

SHORT TERM...17
LONG TERM....17
AVIATION...MMM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 19, 10:07 PM CSTSpecial Weather StatementEWXEdwards38 min
Nov 19, 10:44 PM CSTSpecial Weather StatementEWXKimble31 min
Nov 19, 10:51 PM CSTSevere Thunderstorm WarningEWXEdwards13 min
Nov 19, 11:32 PM CSTAreal Flood AdvisoryEWXBandera, Kerr, Real3 hr
Nov 20, 12:12 AM CSTFlash Flood Warning Considerable damage threatEWXKerr3 hr
Nov 20, 12:32 AM CSTSpecial Weather StatementEWXKerr43 min
Nov 20, 12:39 AM CSTRiver Flood WarningEWXKerr3 hr
Nov 20, 1:04 AM CSTAreal Flood AdvisoryEWXGillespie3 hr
Nov 20, 1:11 AM CSTSpecial Weather StatementEWXGillespie49 min
Nov 20, 5:38 AM CSTAreal Flood AdvisoryEWXEdwards3 hr
Nov 20, 9:58 AM CSTAreal Flood AdvisoryEWXEdwards3 hr
Nov 20, 12:07 PM CSTAreal Flood AdvisoryEWXVal Verde3 hr
Nov 20, 12:55 PM CSTAreal Flood AdvisoryEWXVal Verde3 hr
Nov 20, 1:19 PM CSTSpecial Weather StatementEWXKinney26 min
Nov 20, 1:49 PM CSTAreal Flood AdvisoryEWXKinney, Val Verde3 hr
Nov 20, 1:57 PM CSTSpecial Weather StatementEWXEdwards48 min
Nov 20, 2:19 PM CSTAreal Flood AdvisoryEWXEdwards4 hr
Nov 20, 2:21 PM CSTSpecial Weather StatementEWXReal39 min
Nov 20, 2:45 PM CSTSevere Thunderstorm WarningEWXMaverick45 min
Nov 20, 3:08 PM CSTAreal Flood AdvisoryEWXMaverick114 min
Nov 20, 3:24 PM CSTAreal Flood AdvisoryEWXEdwards, Real3 hr
Nov 20, 3:43 PM CSTSevere Thunderstorm WarningEWXBurnet17 min
Nov 20, 5:16 PM CSTSpecial Weather StatementEWXWilliamson14 min
Nov 20, 5:21 PM CSTSpecial Weather StatementEWXKendall39 min

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.